SciELO - Scientific Electronic Library Online

 
vol.56 issue6Necrolytic migratory erythema associated with glucagonoma syndrome: a case report author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Revista do Hospital das Clínicas

Print version ISSN 0041-8781

Abstract

CASTRO, Ana Paula B Moschione et al. Secondary hypogammaglobilinemia after use of carbamazepine: case report and review. Rev. Hosp. Clin. [online]. 2001, vol.56, n.6, pp. 189-192. ISSN 0041-8781.  http://dx.doi.org/10.1590/S0041-87812001000600006.

Immunologic disorders related to anticonvulsant therapy have been described in the last three decades, including cellular and humoral alterations that result in recurrent infections; however, the physiopathologic mechanisms are not completely understood. This report describes a patient with complex partial epilepsy and hypogammaglobulinemia while in treatment with carbamazepine, with significant improvement in clinical signs and laboratory tests after substitution to sodium valproate. The authors stress the importance of clinical and laboratory evaluation of patients in continuous anticonvulsant therapy, including immunoglobulins levels and peripheral blood evaluations.

Keywords : Epilepsy; Immunodeficiency; Carbamazepine; Immunoglobulin; Anticonvulsant therapy.

        · abstract in Portuguese     · text in English     · pdf in English